# SDR BIER960035

- Difficulty date: September 6, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3521S
- Make and model: Piper PA-31-350
- Aircraft serial: 317952107
- Engine: Lyc LTIO540J2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Seal
- Condition: Failed
- Location: Turbo Charger
- Component: Garrtt, LW12463
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED PARTIAL POWER LOSS, LATER ATTRIBUTED TO DEAD LEFT MAG.  INVESTIGATION REVEALED OIL PASSING BY TURBO CHARGER INNER  SEAL AND BEING BLOWN INTO MAG THROUGH THE PRESSURIZATION HOSE, COMTAMINATING THE LEFT MAG, BUT THE RIGHT WAS ON ITS WAY.  UPON REMOVAL OF TURBO, THE TRANSITION TUBE BELOW THE TURBO WAS FOUND CRACKED AT THE SEPARATOR PLATE.
